Publication:
Matrix Polynomials with Completely Prescribed Eigenstructure

Loading...
Thumbnail Image
Identifiers
Publication date
2015
Defense date
Advisors
Tutors
Journal Title
Journal ISSN
Volume Title
Publisher
Society for Industrial and Applied Mathematics (SIAM)
Impact
Google Scholar
Export
Research Projects
Organizational Units
Journal Issue
Abstract
We present necessary and sufficient conditions for the existence of a matrix polynomial when its degree, its finite and infinite elementary divisors, and its left and right minimal indices are prescribed. These conditions hold for arbitrary infinite fields and are determined mainly by the "index sum theorem," which is a fundamental relationship between the rank, the degree, the sum of all partial multiplicities, and the sum of all minimal indices of any matrix polynomial. The proof developed for the existence of such polynomial is constructive and, therefore, solves a very general inverse problem for matrix polynomials with prescribed complete eigenstructure. This result allows us to fix the problem of the existence of l-ifications of a given matrix polynomial, as well as to determine all their possible sizes and eigenstructures.
Description
Keywords
Matrix polynomials, Index sum theorem, Invariant polynomials, L-ifications, Minimal indices, Inverse polynomial eigenvalue problems
Bibliographic citation
De Terán, F., Dopico, F. M., Van Dooren, P. (2015). Matrix Polynomials with Completely Prescribed Eigenstructure. SIAM Journal on Matrix Analysis and Applications, 36(1), pp. 302–328.